MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to 09/01/2024 (first day of the month) as no event date was reported.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf patient code e0506 captures the reportable event of severe bleeding with hemoglobin drops.Imdrf impact code f08 captures the reportable event of hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that an unknown number of radial jaw 4 standard capacity biopsy forceps were used during gastric biopsy procedures performed over the past 6 months to one year.Complications varying from mild bleeding with melaena to severe bleeding with hemoglobin drops and hospitalization occurred 24 to 48 hours post procedure.In certain cases, where the bleeding was observed immediately, clips were placed.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to 09/01/2024 (first day of the month) as no event date was reported.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf patient code e0506 captures the reportable event of severe bleeding with hemoglobin drops.Imdrf impact code f08 captures the reportable event of hospitalization.Blocks b2, b5, and h6 impact codes have been updated based on the additional information that was received on october 24, 2024.
 
Event or Problem Description
It was reported to boston scientific corporation that an unknown number of radial jaw 4 standard capacity biopsy forceps were used during gastric biopsy procedures performed over the past 6 months to one year.Complications varying from mild bleeding with melaena to severe bleeding with hemoglobin drops and hospitalization occurred 24 to 48 hours post procedure.In certain cases, where the bleeding was observed immediately, clips were placed.No further information has been obtained despite good faith efforts.Additional information received on october 24, 2024.One patient with severe hb drop was admitted to hospital and blood transfusion was needed.The occurrence in anatomy locations vary from stomach to colon.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20360412
Report Number3005099803-2024-04865
Device Sequence Number7171389
Product Code FCL
UDI-Device Identifier08714729778004
UDI-Public08714729778004
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00513412
Device Catalogue Number51309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown